Has anyone heard of Sativex for cancer pain?

Follow
Share

My mom has Merkel Cell Carcinoma which is moving really fast in her body. She has decided NOT to chase it down anymore and just let it take it's toll. But she is in constant pain, and the nausea that she has causes her to throw up every single day. She is literally wasting away at this point. She has tried morphine but it also makes her sick. The problem is she is very sensitive to ANY pain meds and has tried pretty much all of them through her doctor. I know there's a marijuana pill called Marinol which is only THC from the actual plant. But I've heard of a liquid that you spray under your tongue called Sativex which is supposed to be much more effective. The UK legalized it years ago, and I think Spain has but as usual the US is slow because of the whole marijuana thing here. I'm wondering if anyone has heard of it, tried it, and what they have to say about it. I will pursue this option for her since it's supposed to help with nausea and pain, but only if it's worth pursuing.

This question has been closed for answers. Ask a New Question.
Find Care & Housing
3

Answers

Show:
Oh, I'm so sorry to hear that! My sympathies. Hopefully the info will help someone else though!
Helpful Answer (0)
Report

Thanks for responding but it's too late now. Mom died Apr 20 2011 and we never did get to try the Sativex. She did try the marijuana pill Marinol but she was too far gone by then for us to see if it really helped. It was the nausea that I was hoping the drug could stop, all of the regular drugs hopice gave her were worthless for the nausea. But I'll see her again that's a fact. Thanks again.
Helpful Answer (0)
Report

I'm sorry that I just found this website, because it's been three months and I hope your mom is still around and pain-free. But yes, Sativex contains both THC and CBD, and together they are very effective against pain and nausea. I haven't used Sativex personally, but I've used two different high-CBD strains of medical marijuana and they make pain go away without making you feel numb or dopey. Depending on the dose, you won't even generally get high from it, if that's a concern.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions